[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 6, 1932

TOXIC HEPATITIS DUE TO CINCHOPHEN

JAMA. 1932;99(6):495. doi:10.1001/jama.1932.02740580063030

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —When one sees five cases of toxic hepatitis due to cinchophen in eight days, and notes the number of medical articles on the subject appearing in the literature, the suggestion is definite that the condition is on the increase, that more care should be taken in prescribing any of the many products in which cinchophen occurs and that some legislative regulation on the sale of them should be enacted.After the stopping of the drug, it seems generally held that recovery is best accomplished by intravenous dextrose and subcutaneous insulin. In four previous cases so treated, it was noted that none of the patients tolerated intravenous dextrose injections without severe reactions of prostration, two of these cases terminating fatally. It is rather difficult to understand the rationale of this therapy in which one gives dextrose and then oxidizes it, excepting for its sustaining effect. In the last

First Page Preview View Large
First page PDF preview
First page PDF preview
×